Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 2:30 PM EDT for 4 counties in South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 2:30 PM EDT (18:30 UTC)
- Expired
- May 27, 2011, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
320 WUUS52 KCHS 271830 SVRCHS SCC013-029-049-053-271915- /O.NEW.KCHS.SV.W.0073.110527T1830Z-110527T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT FRI MAY 27 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 315 PM EDT * AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR COOSAWHATCHIE...MOVING NORTHEAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... RIDGELAND...GRAHAMVILLE...GILLISONVILLE...COOSAWHATCHIE...GRAYS... POCOTALIGO...MCPHERSONVILLE...GARDENS CORNER... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3295 8083 3277 8052 3241 8097 3263 8119 TIME...MOT...LOC 1830Z 220DEG 16KT 3255 8095 $$
3 follow-up statements
186 WWUS52 KCHS 271850 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT FRI MAY 27 2011 SCC013-029-049-053-271915- /O.CON.KCHS.SV.W.0073.000000T0000Z-110527T1915Z/ HAMPTON SC-JASPER SC-BEAUFORT SC-COLLETON SC- 250 PM EDT FRI MAY 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL COLLETON...NORTH CENTRAL BEAUFORT...NORTHEASTERN JASPER AND EAST CENTRAL HAMPTON COUNTIES... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILMANIA...OR ABOUT 6 MILES SOUTH OF YEMASSEE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GARDENS CORNER... GILLISONVILLE...GRAHAMVILLE...GRAYS...GREEN POND...HENDERSONVILLE... MCPHERSONVILLE...POCOTALIGO...RIDGELAND...RITTER...SHELDON...WHITE HALL AND YEMASSEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. && LAT...LON 3295 8083 3275 8057 3241 8097 3269 8109 TIME...MOT...LOC 1851Z 221DEG 17KT 3263 8087 $$
600 WWUS52 KCHS 271906 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 306 PM EDT FRI MAY 27 2011 SCC013-029-271916- /O.CAN.KCHS.SV.W.0073.000000T0000Z-110527T1915Z/ BEAUFORT SC-COLLETON SC- 306 PM EDT FRI MAY 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON AND NORTH CENTRAL BEAUFORT COUNTIES HAS BEEN CANCELLED... LAT...LON 3274 8101 3254 8084 3241 8097 3269 8109 TIME...MOT...LOC 1906Z 221DEG 17KT 3268 8081 $$ SCC049-053-271915- /O.CON.KCHS.SV.W.0073.000000T0000Z-110527T1915Z/ HAMPTON SC-JASPER SC- 306 PM EDT FRI MAY 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHEASTERN JASPER AND SOUTHEASTERN HAMPTON COUNTIES... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GILMANIA...OR ABOUT OVER YEMASSEE... MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COOSAWHATCHIE...GILLISONVILLE...GRAHAMVILLE...GRAYS AND RIDGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING #WXREPORT. && LAT...LON 3274 8101 3254 8084 3241 8097 3269 8109 TIME...MOT...LOC 1906Z 221DEG 17KT 3268 8081 $$
714 WWUS52 KCHS 271914 RRA SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EDT FRI MAY 27 2011 SCC049-053-271925- /O.EXP.KCHS.SV.W.0073.000000T0000Z-110527T1915Z/ HAMPTON SC-JASPER SC- 314 PM EDT FRI MAY 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER AND SOUTHEASTERN HAMPTON COUNTIES WILL EXPIRE AT 315 PM EDT... AT 313 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. LAT...LON 3274 8101 3254 8084 3241 8097 3269 8109 TIME...MOT...LOC 1915Z 221DEG 17KT 3271 8078 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:01 PM EDT, 29 minutes earlier.
Area forecast discussion, May 27, 2:01 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 201 PM EDT FRI MAY 27 2011 .SYNOPSIS... A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FORECAST AREA EARLY THIS AFTERNOON...AND HAVE MADE SOME SLIGHT ADJUSTMENTS TO POPS TO ACCOUNT FOR LATEST COVERAGE TRENDS. SUBSIDENCE AND CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER TROUGH FROM THE WEST. SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY THE UPPER TROUGH...AS THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH CAROLINA AND EASTERN GEORGIA LATER TODAY. THE MAIN FORECAST CONCERN CONTINUES TO REVOLVE AROUND STRENGTH AND EVOLUTION OF CONVECTION. BEST THUNDERSTORM POTENTIAL WILL BE ALONG AND WEST OF THE SEABREEZE BOUNDARY FOR THE REMAINDER OF THE AFTERNOON HOURS...AS THE FIRST IN A SERIES OF STRONGER SHORTWAVES SHIFT INTO THE AREA THROUGH THIS EVENING. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK FOR SEVERE WEATHER ACROSS THE AREA. ALTHOUGH THE MAJORITY OF UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE WINDS AND HAIL WILL BE A CONCERN WITHIN INTENSIFYING THUNDERSTORMS. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS WILL REMAIN A POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK TEMPERATURES THIS AFTERNOON VARY GREATLY...DEPENDING ON THE AMOUNT OF CLOUD COVER AND RAINFALL ALREADY EXPERIENCED AT PARTICULAR LOCATIONS. HAVE MADE SOME TWEAKS TO THE HOURLY AND MAXIMUM TEMPERATURE FORECAST...YET WILL CONTINUE TO ADVERTISE HIGHS GENERALLY IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH ALOFT OVERNIGHT. SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND DURING THE AFTERNOON. SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW 15 PERCENT SUNDAY THROUGH MONDAY. ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE PERIOD. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... HAVE INDICATED MAINLY PREVAILING VFR CONDITIONS THROUGH THE 18Z TAF PERIOD...HOWEVER SCATTERED CONVECTION THIS AFTERNOON COULD PERIODICALLY DETERIORATE CONDITIONS TO MVFR LEVELS..ESPECIALLY AT KSAV. HAVE INCLUDED A TEMPO TSRA FOR KSAV...WHERE THE SEA BREEZE WILL TAKE LONGER TO PROGRESS INLAND. THUS KSAV COULD SEE MORE THUNDERSTORM DEVELOPMENT THAN KCHS. HOWEVER...HAVE KEPT MENTION OF CB AT BOTH SITES THROUGH 01Z. EXPECT CONVECTIVE DEVELOPMENT AND COVERAGE TO DIMINISH THIS EVENING. SURFACE WINDS WILL ALSO DECREASE OVERNIGHT WITHING PLENTY OF LINGERING LOW LEVEL MOISTURE. CONSIDERING SCATTERED CLOUD COVERAGE OVERNIGHT...WILL KEEP VISIBILITIES VFR FOR NOW. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE ATLANTIC RIDGE THROUGH TONIGHT. CONTINUE TO ADJUST THE FORECAST FOR HIGHER WINDS IN THE CHARLESTON HARBOR AND ACROSS THE NEARSHORE WATERS WITH THE SEA BREEZE CIRCULATION AND A TIGHTENING OF THE PRESSURE GRADIENT. CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT WILL BE SUBTLE AT BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY REMAIN 15 KT OR LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT. MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE STORMS. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS 3-5 FT EARLY TO MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 27, 4:12 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EDT FRI MAY 27 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 412 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM 3 TO 10 PM EDT. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. AMZ330-350-352-354-374-280815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 412 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, May 27, 12:28 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 PM EDT FRI MAY 27 2011
SCZ043>045-049-050-052-271715-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
1228 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 115 PM EDT...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STONY
LANDING TO ASHEPOO...MOVING NORTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BONNEAU...BONNEAU BEACH...COLLEGE PARK...COTTAGEVILLE...
CROSS...DORCHESTER...EADYTOWN...GIVHANS...HARLEYVILLE...
JACKSONBORO...JEDBURG...KNIGHTSVILLE...LADSON...MONCKS CORNER...
PINOPOLIS...RIDGEVILLE...ROUND O...SAINT STEPHEN...SANGAREE AND
SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FEW OF THESE THUNDERSTORMS MAY PASS OVER THE SAME AREAS THIS
AFTERNOON...PRODUCING LOCALLY HEAVY RAIN. REDUCE VEHICLE SPEED TO
LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 7996 3344 7987 3339 7982 3313 7982
3264 8063 3327 8047 3328 8045 3326 8043
3327 8037 3328 8035 3327 8030 3330 8026
3339 8025 3351 8003
TIME...MOT...LOC 1627Z 196DEG 18KT 3323 7996 3280 8052Local storm report, May 27, 12:47 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 14 WNW SAINT STEPHEN 33.48N 80.15W
05/27/2011 M57 MPH BERKELEY SC OFFICIAL NWS OBS
&&
EVENT NUMBER CHS1100408
JHPSpecial weather statement, May 27, 1:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI MAY 27 2011
SCZ043-044-271815-
DORCHESTER-INLAND COLLETON-
146 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 215 PM EDT...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS AND ROUND O...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3312 8040 3298 8020 3285 8042 3278 8048
3287 8063
TIME...MOT...LOC 1746Z 220DEG 16KT 3287 8049Special weather statement, May 27, 1:49 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT FRI MAY 27 2011 GAZ101-116-118-SCZ047-048-051-271815- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 149 PM EDT FRI MAY 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN... JASPER...BEAUFORT AND CHATHAM COUNTIES THROUGH 215 PM EDT... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HARDEEVILLE...JASPER...PURYSBURGH...SWITZERLAND...TILLMAN... BLOOMINGDALE...EBENEZER...EDEN...MEINHARD...MELDRIM...MONTEITH... POOLER...PORT WENTWORTH AND RINCON... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3256 8110 3239 8085 3204 8127 3216 8143 TIME...MOT...LOC 1749Z 205DEG 11KT 3217 8129
Special weather statement, May 27, 2:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 223 PM EDT FRI MAY 27 2011 SCZ042-043-047>049-051-271915- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 223 PM EDT FRI MAY 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER... BEAUFORT AND COLLETON COUNTIES THROUGH 315 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR RICETOWN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GARDENS CORNER...GARNETT... GILLISONVILLE...GRAHAMVILLE...GRAYS...GREEN POND...HENDERSONVILLE... MCPHERSONVILLE...OLD HOUSE...PINELAND...POCOTALIGO...RIDGELAND... ROBERTVILLE...SHELDON...SWITZERLAND...TARBORO...TILLMAN...WHITE HALL AND YEMASSEE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3293 8087 3270 8052 3233 8099 3259 8127 TIME...MOT...LOC 1823Z 227DEG 20KT 3254 8094
Special weather statement, May 27, 2:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI MAY 27 2011
GAZ118-271900-
INLAND CHATHAM-
227 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 300 PM EDT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUTENS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MONTEITH...POOLER AND PORT
WENTWORTH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3204 8135 3212 8132 3217 8129 3222 8122
3224 8119 3223 8115 3219 8111 3217 8111
3217 8113 3215 8111 3212 8112 3210 8108
3199 8127
TIME...MOT...LOC 1828Z 217DEG 13KT 3206 8127
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:54 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 66 min |
| May 26, 11:48 PM EDT | Special Weather Statement | CHS | Allendale | 27 min |
| May 27, 12:41 AM EDT | Special Weather Statement | CHS | Dorchester | 64 min |
| May 27, 11:32 AM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| May 27, 11:51 AM EDT | Special Weather Statement | CHS | Dorchester | 39 min |
| May 27, 12:28 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 47 min |
| May 27, 12:51 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 24 min |
| May 27, 1:46 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| May 27, 1:49 PM EDT | Special Weather Statement | CHS | Jasper | 26 min |
| May 27, 2:23 PM EDT | Special Weather Statement | CHS | Jasper | 52 min |
| May 27, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 66 min |
| May 27, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 47 min |
| May 27, 3:38 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| May 27, 4:07 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| May 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.